Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 17, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 15, 2000, 6:51 AM CDT for Concho County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 15, 2000, 6:51 AM CDT (11:51 UTC)
- Expired
- Jun 15, 2000, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Concho County, TX
The radar
The San Angelo radar (KSJT), 55 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 843 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 151155 FFWSJT TXC095-151445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 651 AM CDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... CONCHO COUNTY IN WEST CENTRAL TEXAS * UNTIL 945 AM CDT * AT 644 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN 5 MILES SOUTHEAST OF PAINT ROCK...DRIFTING SOUTH AT 5 MPH. DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAS FALLEN OVER NORTHERN CONCHO COUNTY. AN ADDITIONAL 2 TO 3 INCHES OF RAIN IS POSSIBLE IN THESE SLOW MOVING THUNDERSTORMS. HIGHWAY 83 AND FARM TO MARKET ROAD 765 IN NORTHERN AND CENTRAL CONCHO COUNTY WILL LIKELY BE INUNDATED. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT ATTEMPT TO DRIVE AROUND BARRICADES. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3156 10009 3120 10008 3116 9964 3152 9969 20
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:14 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 15, 3:14 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 314 AM CDT THU JUN 15 2000 SCATTERED SLOW MOVING SHRA/TSRA CONTINUING OVER THE HEARTLAND WITH A FEW WEAKER STORMS FROM ELDORADO TO BRADY ALONG QUASI-STATIONARY FRONTAL BOUNDARY. EXPECT TO SEE THE STORMS WEAKEN DURING THE NEXT FEW HRS AS UPPER FORCING/LOW LEVEL CONVERGENCE LESSEN. COLD FRONT WILL WASH OUT QUICKLY TODAY AS LEE TROFFING DEVELOPS ABRUPTLY ACROSS ERN CO/ERN NM IN RESPONSE TO NEXT APPROACHING S/WV. ASIDE FROM LEFTOVER SHRA/TSRA THIS MORNING...WILL KEEP IT DRY TODAY AS MODELS FORECAST MID LEVEL DRYING...ABSENCE OF LOW LEVEL BOUNDARIES...WEAK INSTABILITY...AND 700 MB THETA-E TROF DEVELOPING OVERHEAD. WARMEST TEMPERATURES TODAY WILL BE OVER NWRN ZONES WITH MORE SUNSHINE AND LEAST LOW LEVEL MOISTURE. TONIGHT...THE NEXT COLD FRONT MOVES INTO THE TX PNHDL/NWRN OK BY 12Z/FRI WHILE A LOW LEVEL JET DEVELOPS OVER W-CNTRL TX. WILL LIKELY SEE A RETURN OF LOW CLOUDS AND GOOD MIXING WHICH SHOULD MAKE FOR MILD MINIMUMS. BELIEVE TSRA WILL REMAIN NORTH OF THE BIG COUNTRY. FRI...THE COLD FRONT FORECAST TO STRETCH FROM NEAR LBB INTO SWRN OK IN THE AFTERNOON...JUST NORTH OF THE BIG COUNTRY AS THE FRONT BECOMES PARALLEL TO THE UPPER FLOW. BELIEVE TSRA WILL LIKELY REMAIN JUST NORTH OF OUR NRN CNTYS ALONG AND NORTH OF THE FRONT. LOW LEVEL FLOW WILL BACK TO SELY WITH PRESSURE GRADIENTS SUPPORTING 15-25 MPH WIND SPEEDS. FRI NIGHT/SAT...MID LEVEL FLOW BACKS TO SLY...KEEPING THE EAST-WEST ORIENTED FRONT NORTH OF THE BIG COUNTRY. WILL LIKELY SEE A RETURN OF LOW CLOUDS AFTER MIDNIGHT AND THRU SAT MORNING IN SLY LOW LEVEL FLOW. WITH THE FRONT FORECAST BY THE AVN TO REMAIN OVER THE TX PNHDL/SRN OK...BELIEVE SAT WILL REMAIN DRY OVER W-CNTRL TX WITH HIGHS SIMILAR TO FRI. PRELIMS... ABI 089/072/091/072 00-- SJT 091/073/093/073 1000 JCT 087/072/089/072 1000 .SJT...NONE. 22 N
In the hours before
Special weather statement, Jun 15, 5:36 AM CDT, 1 hour 15 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-151440- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 536 AM CDT THU JUN 15 2000 ...THUNDERSTORMS ARE NOT EXPECTED ACROSS WEST CENTRAL TEXAS THIS AFTERNOON OR TONIGHT... SHOWERS AND THUNDERSTORMS ALONG A STALLED COLD FRONT WILL GRADUALLY DISSIPATE LATER THIS MORNING. AS LOW PRESSURE DEEPENS ACROSS WEST TEXAS...SOUTHERLY WINDS WILL BRING A DRIER AND MORE STABLE ATMOSPHERE TO THE AREA. ALSO...A FAIRLY STRONG CAP IS EXPECTED TO DEVELOP LATER THIS AFTERNOON. THIS WILL HELP INHIBIT THUNDERSTORM DEVELOPMENT ACROSS WEST CENTRAL TEXAS FOR THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION IS NOT ANTICIPATED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 20 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:14 AM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
| Jun 15, 3:20 AM CDT | Flash Flood Warning | SJT | Coleman | 3 hr |
| Jun 15, 5:16 AM CDT | Severe Thunderstorm Warning | SJT | Concho | 59 min |
| Jun 15, 6:30 AM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| Jun 15, 8:34 AM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.